Alert archive / Indiana / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at Apr 21, 2013, 8:29 AM EDT for Vigo County, Indiana. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2013, 8:29 AM EDT (12:29 UTC)
- Expired
- Apr 23, 2013, 9:00 PM EDT
- In force
- 61 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
County Vigo County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037 WGUS63 KIND 211229 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 829 AM EDT SUN APR 21 2013 INZ051-220030- /O.NEW.KIND.FF.A.0002.130421T1229Z-130424T0100Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VIGO- 829 AM EDT SUN APR 21 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR THE HONEY CREEK LEVEE...HAYWORTH SLOUGH AND GREENFIELD BAYOU IN SOUTHWEST VIGO COUNTY.. * THROUGH TUESDAY EVENING * AT 803 AM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 25.5 FEET. THE RIVER IS EXPECTED TO CREST BETWEEN 27 AND 27.5 FEET ON TUESDAY. AT THESE RIVER LEVELS...THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT THERE IS A RISK FOR THE LEVEE TO BE OVERTOPPED TO THE NORTHWEST OF PRAIRIETON. ADDITIONALLY... WATER IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS TIME. * LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$ RYAN/SHIPE
6 follow-up statements
603 WGUS63 KIND 211712 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 112 PM EDT SUN APR 21 2013 INZ051-220515- /O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VIGO- 112 PM EDT SUN APR 21 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * FLASH FLOOD WATCH FOR THE HONEY CREEK LEVEE...HAYWORTH SLOUGH AND GREENFIELD BAYOU IN SOUTHWEST VIGO COUNTY... * THROUGH TUESDAY EVENING * AT 1 PM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 26.2 FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT THE WATER IS WITHIN FOUR INCHES OF THE TOP OF THE LEVEE TO THE WEST OF PRAIRIETON. AT THE CURRENT RATE...THE LEVEE WILL BE OVERTOPPED IN THAT LOCATION LATER THIS AFTERNOON. THE RIVER IS EXPECTED TO CREST BETWEEN 27 AND 27.5 FEET ON TUESDAY. ADDITIONALLY... WATER IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS TIME. * LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$ RYAN/SHIPE
885 WGUS63 KIND 220217 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1017 PM EDT SUN APR 21 2013 INZ051-221030- /O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VIGO- INCLUDING THE CITY OF...TERRE HAUTE 1017 PM EDT SUN APR 21 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREA...VIGO. * THROUGH TUESDAY EVENING * AT 9 PM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 26.9 FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT THE LEVEE WAS OVERTOPPED IN 3 DIFFERENT LOCATIONS EARLIER TODAY. THE RIVER IS EXPECTED TO CREST BETWEEN 27 AND 27.5 FEET ON TUESDAY. ADDITIONALLY...WATER IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS TIME. * LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED. THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$ TDUD/SHIPE
885 WGUS63 KIND 221245 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 845 AM EDT MON APR 22 2013 INZ051-222045- /O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VIGO- INCLUDING THE CITY OF...TERRE HAUTE 845 AM EDT MON APR 22 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE HONEY CREEK LEVEE...HAYWORTH SLOUGH AND GREENFIELD BAYOU IN SOUTHWEST VIGO COUNTY... * THROUGH TUESDAY EVENING * AT 8 AM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 27.3 FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT THE LEVEE WAS OVERTOPPED IN THREE DIFFERENT LOCATIONS ON SUNDAY. THE RIVER APPEARS TO BE NEARING CREST IN TERRE HAUTE...ALTHOUGH RIVER LEVELS ARE NOT EXPECTED TO FALL BELOW 27 FEET UNTIL TUESDAY AFTERNOON. ADDITIONALLY...WATER IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS TIME. * LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. PROPERTIES ON KENNETT DRIVE WEST OF PRAIRIETON ARE LIKELY TO BE IMPACTED. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED. THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$ RYAN/SHIPE
399 WGUS63 KIND 230159 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 959 PM EDT MON APR 22 2013 INZ051-231000- /O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VIGO- INCLUDING THE CITY OF...TERRE HAUTE 959 PM EDT MON APR 22 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREA...VIGO. * THROUGH TUESDAY EVENING * AT 9 PM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 27.3 FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT THE LEVEE WAS OVERTOPPED IN THREE DIFFERENT LOCATIONS ON SUNDAY. THE RIVER APPEARS TO BE NEARING CREST IN TERRE HAUTE... ALTHOUGH RIVER LEVELS ARE NOT EXPECTED TO FALL BELOW 27 FEET UNTIL TUESDAY AFTERNOON. ADDITIONALLY...WATER IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS TIME. * LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. PROPERTIES ON KENNETT DRIVE WEST OF PRAIRIETON ARE LIKELY TO BE IMPACTED. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED. THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$ TDUD/SHIPE
707 WGUS63 KIND 230714 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 314 AM EDT TUE APR 23 2013 INZ051-231515- /O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VIGO- INCLUDING THE CITY OF...TERRE HAUTE 314 AM EDT TUE APR 23 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREA...VIGO. * THROUGH THIS EVENING * AT 9 PM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 27.3 FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT THE LEVEE WAS OVERTOPPED IN THREE DIFFERENT LOCATIONS ON SUNDAY. THE RIVER APPEARS TO BE NEARING CREST IN TERRE HAUTE... ALTHOUGH RIVER LEVELS ARE NOT EXPECTED TO FALL BELOW 27 FEET UNTIL TUESDAY AFTERNOON. ADDITIONALLY...WATER IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS TIME. * LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. PROPERTIES ON KENNETT DRIVE WEST OF PRAIRIETON ARE LIKELY TO BE IMPACTED. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED. THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$
216 WGUS63 KIND 231340 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 940 AM EDT TUE APR 23 2013 INZ051-232145- /O.CON.KIND.FF.A.0002.000000T0000Z-130424T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VIGO- INCLUDING THE CITY OF...TERRE HAUTE 940 AM EDT TUE APR 23 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREA...VIGO. * UNTIL 9 PM EDT THIS EVENING * AT 9 AM EDT...THE WABASH RIVER LEVEL AT TERRE HAUTE WAS AT 27 FEET. THE HONEY CREEK LEVEE BOARD CHAIRMAN HAS INDICATED THAT THE LEVEE WAS OVERTOPPED IN THREE DIFFERENT LOCATIONS ON SUNDAY. THE RIVER APPEARS HAVE CRESTED AT TERRE HAUTE. ADDITIONALLY...WATER IS LIKELY TO BACKUP IN HAYWORTH SLOUGH AND INTO THE GREENFIELD BAYOU. THE LAST TIME THE WABASH RIVER EXCEEDED 27 FEET WAS IN JANUARY 2005 WHEN THE CREST REACHED 27.38 FEET. THE HONEY CREEK LEVEE WAS OVERTOPPED IN SEVERAL LOCATIONS AT THIS TIME. * LOCATIONS IMPACTED WILL BE BETWEEN HONEY CREEK AND HAYWORTH SLOUGH TO THE WEST OF STATE ROUTE 63 AND PRAIRIETON. PROPERTIES ON KENNETT DRIVE WEST OF PRAIRIETON ARE LIKELY TO BE IMPACTED. RESIDENTS SHOULD KEEP ABREAST OF THE SITUATION AND STAY ALERT TO CHANGING CONDITIONS...INCLUDING POSSIBLE EVACUATIONS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD ADDITIONAL FLASH FLOOD WARNINGS BE ISSUED. THE HONEY CREEK LEVEE BOARD CHAIRMAN...WITH STATE AND LOCAL EMERGENCY SERVICES...WILL CONTINUE TO MONITOR THE LEVEE. PLAN NOW SO YOU WILL KNOW WHAT TO DO IN AN EMERGENCY. KEEP INFORMED BY LISTENING TO LOCAL RADIO AND TELEVISION FOR STATEMENTS AND POSSIBLE WARNINGS. FOLLOW THE ADVICE OF PUBLIC SAFETY OFFICIALS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Apr 21, 6:33 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 21, 6:33 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 633 AM EDT SUN APR 21 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 216 AM EDT SUN APR 21 2013 INDIANA/S WEATHER WILL CONTINUES TO BE DOMINATED BY HIGH PRESSURE CENTERED OVER THE EASTERN GREAT LAKES THROUGH MONDAY NIGHT. SOUTHEASTERLY AND THEN SOUTHERLY FLOW WILL ALLOW FOR WARMER AIR TO ARRIVE IN CENTRAL INDIANA THE NEXT COUPLE OF DAYS...PROVIDING WARMER TEMPERATURES EACH DAY. A COLD FRONT WILL APPROACH CENTRAL INDIANA FROM THE UPPER MIDWEST ON MONDAY NIGHT AND TUESDAY. THIS WILL RESULT IN A RETURN OF RAIN SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR THE MIDDLE OF THE WORK WEEK. BELOW NORMAL TEMPERATURES WILL ONCE AGAIN RETURN AS THE WORK WEEK CONCLUDES AS COLDER AIR ARRIVES IN THE WAKE OF THE COLD FRONT. && .NEAR TERM /TODAY/... ISSUED AT 216 AM EDT SUN APR 21 2013 SURFACE ANALYSIS EARLY THIS MORNING SHOWS HIGH PRESSURE CENTERED OVER MICHIGAN. IR PICTURES SHOW MOSTLY CLEAR SKIES IN PLACE OVER INDIANA AND SURFACE FLOW WAS LIGHT AND FROM THE EAST OR SOUTHEAST. MAIN FORECAST CHALLENGE TODAY WILL BE TEMPS. GFS AND NAM SHOW SOME WAA ACROSS THE AREA WHICH MAY RESULT IN SOME MID LEVEL CLOUDINESS. IR PICTURES SHOWING SOME MID AND HIGH CLOUD ACROSS THE MISSISSIPPI RIVER VALLEY POISED TO PUSH INTO THE AREA. TIME HEIGHTS AND FORECAST SOUNDINGS POINT TOWARD THIS...INDICATING SOME MID LEVEL SATURATION. CONVECTIVE TEMPERATURES APPEAR UNREACHABLE...THUS NO CU EXPECTED. THUS PARTLY CLOUDY WILL WORK JUST FINE. AS FOR TEMPS 850MB TEMPS LOOK TO RISE TO AROUND 1C BY 00Z MONDAY. A BLEND OF THE MAVMOS AND METMOS WILL WORK JUST FINE HERE. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ISSUED AT 216 AM EDT SUN APR 21 2013 FORECAST CHALLENGE HERE STARTS WITH TEMPS TONIGHT AND MONDAY. THEN PRECIP ONSET ON MONDAY NIGHT ONWARD. MODELS ARE IN PRETTY GOOD AGREEMENT AND WILL USE A BLEND. THE PREVIOUSLY MENTIONED HIGH PRESSURE SYSTEM WILL CONTINUE TO DOMINATE INDIANA/S WEATHER TONIGHT AND MONDAY...PROVIDING LITTLE CHANGE. TIME HEIGHT SECTIONS CONTINUE TO INDICATE MID LEVEL SATURATION AMID WARM AIR ADVECTION. FORECAST SOUNDINGS SHOW REACHABLE CONVECTIVE TEMPS ON MONDAY AFTERNOON IN THE UPPER 60S. THUS WILL AIM FOR PARTLY CLOUDY THROUGH THIS PERIOD AND CONTINUE THE SLOW WARMING TREND OF TEMPERATURES. AGAIN A BLEND OF MAVMOS AND METMOS WORKS NICELY. ON MONDAY NIGHT A UPPER TROUGH BEGINS TO PUSH OUT OF THE UPPER MIDWEST TOWARD INDIANA ALONG WITH A COLD FRONT. BY 12Z TUES...FORECAST SOUNDINGS SHOW VERY GOOD SATURATION ALOFT...HOWEVER SOME DRY AIR APPEARS TO REMAIN IN PLACE AT THE SURFACE AS THE FRONTAL SYSTEM JUST HAS NOT YET APPEARED TO ARRIVE IN THE AREA. THUS WILL USE INCREASING CLOUDS ON MONDAY NIGHT WITH SMALL CHCS...MAINLY NORTHWEST LATE MONDAY NIGHT. WITH INCREASING CLOUDS AND ONGOING WAA EXPECTED AHEAD OF THE FRONT WILL TREND LOWS ON MONDAY NIGHT WARMER THAN MAVMOS. THE COLD FRONT IS EXPECTED TO SLOWLY PUSH ACROSS INDIANA ON TUESDAY AND TUESDAY NIGHT. FORECAST SOUNDINGS SHOW DEEP SATURATION ACROSS THE AREA ON BOTH TUESDAY AND TUESDAY NIGHT AS VERY FAVORABLE DYNAMICS FOR PRECIP AREA SHOWN BY THE GFS AND NAM. THUS WILL TREND POPS HIGHER DURING THESE PERIODS ALONG WITH COOLER HIGHS AND WARMER LOWS GIVEN THE EXPECTED CLOUDS AND PRECIP. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... ISSUED AT 216 AM EDT SUN APR 21 2013 ENSEMBLES INDICATE A RATHER DEEP UPPER TROUGH WILL BE IN THE PROCESS OF MOVING THROUGH THE AREA ON WEDNESDAY...LIFTING OFF TO THE NORTHEAST TOWARDS THE SECOND HALF OF NEXT WEEK. AFTER THAT...CONFIDENCE IS LOWER TOWARDS NEXT WEEKEND AS SOME OF THE ENSEMBLES BUILD AN UPPER RIDGE INTO THE AREA...WHILE OTHERS BRING ANOTHER UPPER TROUGH INTO THE PLAINS AND MIDWEST BY LATE NEXT WEEK. THE ENSEMBLES ARE ABOUT EVENLY SPLIT IN THIS REGARD. WILL KEEP SOME POPS GOING ON WEDNESDAY TO COVER ANY LINGERING SHOWER ACTIVITY AS THE TROUGH PASSES OFF TO THE EAST. WILL CONTINUE WITH A DRY FORECAST ON THURSDAY AS ENSEMBLES SUGGEST LITTLE THREAT FOR PRECIPITATION AT THAT TIME. WILL BRING IN CHANCE POPS FOR FRIDAY AND SATURDAY WITH THE POTENTIAL OF ANOTHER SYSTEM MOVING INTO THE AREA BY THAT TIME. && .AVIATION /DISCUSSION FOR THE 211200Z TAFS/... ISSUED AT 633 AM EDT SUN APR 21 2013 NO SIGNIFICANT CLOUD COVER...UNRESTRICTED VISIBILITY...SURFACE WINDS 10-12 KTS OR LESS EXPECTED AT THE TAF SITES THROUGH 220000Z. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR INZ021-028>031- 035>049-051>057-061>065-070>072. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Apr 21, 8:20 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 820 AM EDT SUN APR 21 2013 INZ021-028>031-035>040-043>048-051>055-061>063-070-221230- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-GREENE-MONROE-BROWN- LAWRENCE- 820 AM EDT SUN APR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: FLOODING ONGOING. HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING. TIMING: FLOODING ONGOING. DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE FLOODED AND CLOSED AS CREEKS AND STREAMS HAVE RUN OUT OF THEIR BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS. RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY REPORT ANY ONGOING FLOODING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ041-042-049-056-057-064-065-071-072-221230- DELAWARE-RANDOLPH-HENRY-SHELBY-RUSH-BARTHOLOMEW-DECATUR-JACKSON- JENNINGS- 820 AM EDT SUN APR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: HIGH PRESSURE WILL KEEP DRY AND COOL TEMPERATURES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS. DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067>069-221230- SULLIVAN-KNOX-DAVIESS-MARTIN- 820 AM EDT SUN APR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: FLOODING ONGOING. HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING. TIMING: FLOODING ONGOING. DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE FLOODED AND CLOSED AS CREEKS AND STREAMS HAVE RUN OUT OF THEIR BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS. RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY REPORT ANY ONGOING FLOODING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:21 PM EDT | Frost Advisory | IND | Delaware, Hamilton, Hancock, Henry, Howard, Madison and 3 more | 17 hr |
| Apr 21, 3:59 PM EDT | Flash Flood Warning | IND | Vigo | 6 hr |
Nearby
Flash Flood Watches in Indiana, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.